Alert archive / Missouri / Flash Flood Warnings in 2006
Flash Flood Warning 18, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at May 9, 2006, 7:26 AM CDT for Barry County, Lawrence County, Missouri. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 9, 2006, 7:26 AM CDT (12:26 UTC)
- Expired
- May 9, 2006, 1:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
Counties Barry County, MO, Lawrence County, MO
The radar
The Springfield radar (KSGF), 43 km from the middle of the area, began a volume at 12:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 9:00 AM CDT | FLASH FLOOD | Monett, MO | SEVERAL ROADS AROUND THE MONETT AREA WERE FLOODED DUE TO EXCESSIVE RAINFALL. SPECIFICALLY...TYLER ROAD AND U.S. HIGHWAY 60 WAS CLOSED. ALSO...ROOSEVELT ROAD IN MONETT WAS CLOSED DUE TO FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 94 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 0.4 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 572 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 735 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 091229 FFWSGF MOC009-109-091830- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 726 AM CDT TUE MAY 9 2006 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... BARRY COUNTY IN SOUTHWEST MISSOURI. LAWRENCE COUNTY IN SOUTHWEST MISSOURI. * UNTIL 130 PM CDT TUESDAY. * AT 722 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT EXCESSIVE RAINFALL WAS PRODUCING FLOODING ACROSS THE WARNED AREA. SPECIFICALLY...AREAS AROUND MONETT ARE FLOODING WITH NUMEROUS STREETS FLOODED OR CLOSED DUE TO EXCESSIVE RAINFALL. LOCALLY 1.50 INCHES OF RAIN HAD FALLEN ALONG THE BARRY...LAWRENCE COUNTY LINE SINCE 6 AM WITH AN ADDITIONAL ONE HALF INCH OF RAIN POSSIBLE BEFORE IT TAPERS OFF THIS MORNING. THIS IS AN UPGRADE TO THE URBAN AND SMALL STREAMS FLOOD ADVISORY THAT WAS IN EFFECT FOR THESE COUNTIES EARLIER. * EXCESSIVE RAINFALL WAS CAUSING FLASH FLOODING IN MONETT. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. LAT...LON 3712 9362 3683 9362 3685 9406 3713 9406 $$ JLT
2 follow-up statements
000 WGUS73 KSGF 091426 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 922 AM CDT TUE MAY 9 2006 MOC009-109-091830- LAWRENCE MO-BARRY MO- 922 AM CDT TUE MAY 9 2006 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR BARRY AND LAWRENCE COUNTIES UNTIL 130 PM CDT... AT 919 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH FLOODING WAS OCCURRING AROUND THE MONETT AREA. LOCAL DOPPLER RADAR INDICATED RAINFALL AMOUNTS OF 1.50 TO LOCALLY TWO INCHES ALONG THE LAWRENCE...BARRY COUNTY LINE SINCE 6 AM. HOWEVER...RAINFALL HAS ENDED ACROSS THE WARNED AREA...BUT RUNOFF FROM THE EXCESSIVE RAINFALL WILL CONTINUE THROUGH THE EARLY AFTERNOON. SPECIFICALLY IN THE MONETT AREA... HIGHWAY H NORTH OF MONETT WAS FLOODED. AND STREETS WERE CLOSED AT TYLER AND U.S. HIGHWAY 60. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN LAT...LON 3712 9362 3683 9362 3685 9406 3713 9406 $$ JLT
000 WGUS73 KSGF 091649 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1149 AM CDT TUE MAY 9 2006 MOC009-109-091659- LAWRENCE MO-BARRY MO- 1149 AM CDT TUE MAY 9 2006 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR BARRY AND LAWRENCE COUNTIES HAS BEEN CANCELLED... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3712 9362 3683 9362 3685 9406 3713 9406 $$ JLT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 9, 6:35 AM CDT, 51 minutes earlier.
Area forecast discussion, May 9, 6:35 AM CDT, 51 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE SPRINGFIELD MO 635 AM CDT TUE MAY 9 2006 .DISCUSSION... MAIN FOCUS THIS PERIOD WILL BE WITH CONVECTION AND ASSOCIATED HEAVY RAIN/FLOODING POTENTIAL AND SEVERE POTENTIAL TODAY. CURRENTLY...40 TO 50 KT VEERED LOW LEVEL JET ACROSS OKLAHOMA POINTED AT SOUTHEAST KANSAS AND SOUTHWEST MISSOURI EARLY THIS MORNING. CONVECTIVE COMPLEX REALLY TAKING SHAPE ACROSS SOUTHERN KANSAS AND STARTING TO DEVELOP INTO MORE OF A TRAINING PATTERN AS LOW LEVEL JET VEERS. EXPECTING THIS ACTIVITY TO TRAVERSE EASTWARD INTO THE WESTERN CWA THIS MORNING WHERE PW VALUES OF 1.2 TO 1.4 EXIST. CURRENTLY HAVE A FLOOD WATCH OUT FOR FIRST 2 TIERS OF COUNTIES AND AT THE MOMENT THIS LOOKS GOOD. EVOLUTION OF THE MCS THIS MORNING WILL HAVE A GREAT IMPACT ON THE CONVECTIVE OUTLOOK FOR THIS AFTEROON AND EVENING ACROSS THE AREA. IF THE CONVECTIVE COMPLEX CURRENTLY OVER KANSAS KEEPS CLOUD COVER AND RAIN IN MOST OF THE DAY OVER THE AREA THE LACK OF INSTABILITY SHOULD KEEP STORM REDEVELOPMENT ALONG THE SAGGING COLD FRONT FURTHER SOUTH THAN THE CWA. HOWEVER...IF SOME CLEARING CAN TAKE PLACE THIS AFTERNOON...INSTABILITIES SHOULD INCREASE QUITE A BIT WITH DEW POINTS REACHING THE LOW TO MID 60S AND AFTERNOON TEMPERATURES REACHING THE MID TO UPPER 70S. STORMS SHOULD REDEVELOP GIVEN THIS SCENARIO BY THE MID AFTERNOON ALONG THE FRONT OVER THE CWA. LARGE HAIL...DAMAGING WIND AND AN ISOLATED THREAT FOR TORNADOES COULD NOT BE RULED OUT. THE BEST INSTABILITY IS EXPECTED TO BE OVER THE SOUTHWEST CORNER OF MISSOURI AND EXTENDING SOUTHWARD INTO EASTERN OKLAHOMA AND WESTERN ARKANSAS AHEAD OF THE FRONTAL BOUNDARY. AT THIS POINT IN THE MCS STAGE...DIFFICULT TO TELL WHICH SCENARIO WILL PLAY OUT BUT AM LEANING MORE TOWARDS THE FIRST ONE WITH MAINLY CLOUD COVER AND RAIN CHANCES A GOOD PART OF THE DAY. THAT SAID...DONT PLAN TO TOTALLY IGNORE THE OTHER POSSIBILITY EITHER AND WILL MENTION SEVERE CHANCES IN THE MORNING HWO WITH ABOVE DISCLAIMER. NAM/GFS IN DISAGREEMENT WITH PRECIPITATION FORECAST TONIGHT/WEDNESDAY WITH NAM BRINGING MUCH DRIER AIR IN FASTER AND KEEPING MAIN ACTIVITY OUT OF THE CWA. GFS HAS ANOTHER MCS AFFECTING MAINLY THE SOUTHERN AND EASTERN COUNTIES OF THE CWA LATE TONIGHT AND ENDING THE ACTIVITY WEDNESDAY MORNING. HAVE GONE CLOSER TO THE GFS SOLUTION AS IT HAS BEEN THE BETTER MODEL OF LATE...BUT MANY UNCERTAINTIES EXIST FOR TONIGHTS FORECAST AS DESCRIBED IN THE ABOVE PARAGRAPH. DRIER AIR WORKS INTO THE AREA BY WEDNESDAY EVENING. SEVERAL MORE WAVES OF UPPER LEVEL ENERGY SHOULD ROTATE THROUGH THE CWA AROUND THE UPPER LOW THROUGH THURSDAY HOWEVER MOISTURE LOOKS PRETTY LIMITED FOR MENTION OF ANY SIGNIFICANT CONVECTION. HAVE NOT CHANGED MUCH IN THE LATER PERIODS. UPPER LOW IS PROGGED TO DROP SOUTH INTO THE WESTERN OHIO VALLEY BY SUNDAY WITH COOLER AIR MASS PUSHING INTO SOUTHERN MISSOURI. LINDENBERG && .AVIATION... FOR THE 12Z TAFS...AREA OF THUNDERSTORMS WILL SHIFT EAST ACROSS THE CWA THIS MORNING AFFECTING BOTH JLN/SGF LOCATIONS. SHOULD SEE CEILINGS OF 900 FEET TO 2000 FEET WITH THE THUNDERSTORMS ALONG WITH HEAVY RAINFALL AND VISIBILITIES DROPPING TO AROUND 2 MILES. THUNDERSTORM REDEVELOPMENT WILL BE POSSIBLE BY LATE AFTERNOON AT BOTH TERMINAL LOCATIONS...CONTINUING INTO THE NIGHT. CEILINGS OF 1000 TO 2000 FEET AND VISIBILITIES OF 2 TO 3 MILES WILL BE POSSIBLE IN THE THUNDERSTORMS. LINDENBERG && .SGF WATCHES/WARNINGS/ADVISORIES... MO...FLOOD WATCH HWY 71 CORRIDOR LATE TONIGHT/TUESDAY AM. KS...FLOOD WATCH LATE TONIGHT/TUESDAY AM. WFO SGF
Hazardous weather outlook, May 9, 6:32 AM CDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 632 AM CDT TUE MAY 9 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-091800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 632 AM CDT TUE MAY 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS PRODUCING... LARGE HAIL TO THE SIZE OF BASEBALLS. DAMAGING WINDS IN EXCESS OF 60 MPH. ISOLATED TORNADOES. TORRENTIAL RAINFALL PRODUCING FLASH FLOODING. AREAS AFFECTED AND TIMING: THIS MORNING STRONG TO SEVERE STORMS WILL AFFECT LOCATIONS SOUTH OF A PITTSBURG KANSAS TO SALEM LINE. THUNDERSTORM REDEVELOPMENT COULD BE POSSIBLE LATER THIS AFTERNOON ACROSS THE ENTIRE AREA. DISCUSSION: A THUNDERSTORM COMPLEX OVER EASTERN KANSAS EARLY THIS MORNING WILL SHIFT ACROSS SOUTHERN MISSOURI DURING THE MORNING. SEVERE STORMS WITH LARGE HAIL TO THE SIZE OF BASEBALLS...DAMAGING WIND IN EXCESS OF 60 MPH AND ISOLATED TORNADOES WILL BE POSSIBLE OVER EXTREME SOUTHEAST KANSAS AND THE SOUTHERN MISSOURI COUNTIES THROUGH THE MORNING HOURS. IN ADDITION TO THE SEVERE WEATHER POTENTIAL...TORRENTIAL RAINFALL ASSOCIATED WITH THESE STORMS WILL LIKELY PRODUCE FLASH FLOODING OVER THESE SAME LOCATIONS. A COLD FRONT IS EXPECTED TO GRADUALLY SHIFT SOUTHEAST ACROSS THE MISSOURI OZARKS TODAY. IF SOME CLEARING CAN TAKE PLACE THIS AFTERNOON IN THE WAKE OF THE THUNDERSTORM COMPLEX... INSTABILITY WILL BE BEGIN TO INCREASE AS TEMPERATURES RISE INTO THE MID TO UPPER 70S AND DEW POINTS INCREASE INTO THE MID 60S. PLENTY OF LOW LEVEL SHEAR WILL BE AVAILABLE TO SUPPORT LARGE HAIL DEVELOPMENT AND ISOLATED TORNADOES...ESPECIALLY ACROSS EXTREME SOUTHERN MISSOURI. THUNDERSTORMS ARE EXPECTED TO EVENTUALLY FORM INTO A SQUALL LINE LATER THIS EVENING AND MOVE INTO THE EASTERN MISSOURI OZARKS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL LIKELY BE ONGOING ON WEDNESDAY MORNING ACROSS THE EASTERN MISSOURI OZARKS. DRIER AIR SHOULD PUSH THE THUNDERSTORMS EAST OF THE AREA BY WEDNESDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE NEEDED ACROSS EXTREME SOUTHEAST KANSAS AND THE SOUTHERN MISSOURI COUNTIES THROUGH NOON. SPOTTERS MAY BE NEEDED ACROSS THE REMAINDER OF THE OZARKS LATER THIS AFTERNOON. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG
In the hours before
Local storm report, May 9, 6:48 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
648 AM CDT TUE MAY 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 AM HAIL AURORA 36.97N 93.72W
05/09/2006 E1.75 INCH LAWRENCE MO AMATEUR RADIO
MIXED HAIL FROM NICKLE TO GOLFBALL SIZE.
&&
HATCHLocal storm report, May 9, 6:50 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
650 AM CDT TUE MAY 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 AM FLASH FLOOD NEOSHO 36.87N 94.37W
05/09/2006 NEWTON MO EMERGENCY MNGR
MINOR FLOODING REPORTED IN NEOSHO CITY LIMITS. LAW
ENFORCEMENT HAS CLOSED W. SPRING STREET.
&&
HATCHSpecial weather statement, May 9, 6:52 AM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 652 AM CDT TUE MAY 9 2006 MOZ090-095-103-091245- CHRISTIAN-GREENE-STONE- 652 AM CDT TUE MAY 9 2006 ...SIGNIFICANT WEATHER ALERT FOR CHRISTIAN...GREENE AND STONE COUNTIES UNTIL 745 AM CDT... AT 648 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM I-44 NEAR MILE MARKER 60 TO REPUBLIC TO CRANE. THESE STORMS WILL BE... NEAR I-44 NEAR MILE MARKER 70 BY 700 AM CDT. NEAR NIXA BY 705 AM CDT. NEAR I-44 NEAR MILE MARKER 80 BY 710 AM CDT. NEAR OZARK BY 715 AM CDT. NEAR STRAFFORD BY 725 AM CDT. HEAVY RAIN...FREQUENT CLOUD TO GROUND LIGHTNING...AND SMALL HAIL IS EXPECTED WITH THESE STORMS. CRAMER
Local storm report, May 9, 7:00 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
700 AM CDT TUE MAY 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM HAIL 4 N BUTTERFIELD 36.81N 93.91W
05/09/2006 E1.75 INCH BARRY MO LAW ENFORCEMENT
&&
HATCHLocal storm report, May 9, 7:01 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
701 AM CDT TUE MAY 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 AM HAIL 4 NW PURDY 36.86N 93.97W
05/09/2006 E1.75 INCH BARRY MO AMATEUR RADIO
&&
HATCHLocal storm report, May 9, 7:10 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
710 AM CDT TUE MAY 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM HAIL MONETT 36.92N 93.93W
05/09/2006 E0.88 INCH BARRY MO LAW ENFORCEMENT
&&
HATCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 5:08 AM CDT | Tornado Warning | SGF | Newton | 67 min |
| May 9, 5:20 AM CDT | Severe Thunderstorm Warning | SGF | Jasper | 56 min |
| May 9, 5:29 AM CDT | Flash Flood Warning | SGF | Jasper, McDonald, Newton | 6 hr |
| May 9, 5:56 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence | 64 min |
| May 9, 7:22 AM CDT | Severe Thunderstorm Warning | SGF | Stone | 38 min |
| May 9, 8:43 AM CDT | Severe Thunderstorm Warning | SGF | Ozark | 28 min |
| May 9, 8:45 AM CDT | Flash Flood Warning | SGF | Douglas | 6 hr |
| May 9, 3:07 PM CDT | Flash Flood Watch | SGF | Barry, Barton, Christian, Dade, Dallas, Dent and 19 more | 25 hr |
| May 9, 4:30 PM CDT | Severe Thunderstorm Warning | SGF | Douglas | 60 min |
| May 9, 5:19 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 56 min |
| May 9, 5:36 PM CDT | Flash Flood Warning | SGF | Douglas | 6 hr |
| May 9, 6:11 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 49 min |
| May 9, 6:15 PM CDT | Flash Flood Warning | SGF | Ozark | 5 hr |
| May 9, 6:15 PM CDT | Flash Flood Warning | SGF | Ozark | 17 hr |
| May 9, 6:34 PM CDT | Tornado Warning | SGF | Ozark | 41 min |
| May 9, 6:43 PM CDT | Tornado Warning | SGF | Howell | 47 min |
Nearby
Flash Flood Warnings in Missouri, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.